Alert archive / Missouri / Tornado Warnings in 2002
Tornado Warning 13, NWS St. Louis, MO
NWS St. Louis, MO issued this tornado warning at May 7, 2002, 12:13 AM CDT for Audrain County, Callaway County, Missouri. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2002, 12:13 AM CDT (05:13 UTC)
- Expired
- May 7, 2002, 1:15 AM CDT
- In force
- 62 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Audrain County, MO, Callaway County, MO
The radar
The St Louis radar (KLSX), 116 km from the middle of the area, began a volume at 05:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 12:33 AM CDT | Thunderstorm Wind 52 E | Millersburg, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 10:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.2 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2395 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1012 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KLSX 070513
TORSTL
MOC007-027-070615-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1213 AM CDT TUE MAY 7 2002
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN AUDRAIN COUNTY IN CENTRAL MISSOURI
NORTHERN CALLAWAY COUNTY IN CENTRAL MISSOURI
* UNTIL 115 AM CDT
* AT 1213 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH STRONG ROTATION 5 MILES SOUTHWEST OF
HATTON. THE THUNDERSTORM WAS MOVING EAST AT 35 MPH...AND MAY
PRODUCE A TORNADO AT ANY TIME
* LOCATIONS IN THE PATH...
KINGDOM CITY
AUXVASSE
WILLIAMSBURG
SHAMROCK
BENTON CITY
MARTINSBURG
THIS TORNADO WARNING IS AN UPGRADE TO THE SEVERE THUNDERSTORM WARNING
PREVIOUSLY ISSUED FOR THE WARNED AREA.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER NOW MOVE TO A
BASEMENT...UNDERGROUND STORM SHELTER...OR AN INTERIOR ROOM OR HALLWAY
ON THE LOWEST LEVEL OF A STURDY BUILDING.
LAT...LON 3906 9216 3886 9213 3888 9165 3920 9164
3916 9199What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this tornado warning went out at May 6, 3:00 PM CDT, 9 hours 13 minutes earlier.
Area forecast discussion, May 6, 3:00 PM CDT, 9 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ST LOUIS MO 300 PM CDT MON MAY 6 2002 LINE OF SHWRS AND TSTM CRS OUR CWA THIS LAST NIGHT AND THIS MORNING...FEW STORMS STIL PRESENT IN SW IL. HEAVY RAIN WAS REPORTED OVERNIGHT AND THIS MORNG...ALONG WITH HAIL AND WIND. FFG FOR CNTRL AND NE MO SHWD ONE ARND ONE INCH FOR 3 HOURS PCP...IN THE SRN COUNTIES AROUND 2 INCHES. CONDITIONS FOR TONIGHT ARE SIMALR THAN LAST NIGHT...MDLS PLACE A WIDE BAND OF RAIN ACROSS CENTRAL MO. I WILL ISSUED FLOOD WATCH FOR ALL OUR CWA TNGT AND TUES MORNG. ETA CRS SECTION FOR STL AND COU PLACE EVEN BETTER CHC TUES NIGHT... WITH BETTER LIFT. BUT MDLS DIFFER A BIT IN AMTS AND PLACE FOR RAIN. MRF SHWD FNT CRSNG MO THURS...WITH DRY WX PTN FRI AND EARLY SAT. RAIN WL MOVE INTO WRN MO LATE FRI AND SAT...KP RAIN FOR SAT IN WRN AND NE...AND FOR SUN AND FOR THE REST OF CWA. .STL...FLOOD WATCH FOR TNGT AND TUE MRNG FOR ENTIRE CWA.
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 11:04 PM CDT | Severe Thunderstorm Warning | LSX | 41 min | |
| May 6, 11:34 PM CDT | Severe Thunderstorm Warning | LSX | 41 min | |
| May 6, 11:45 PM CDT | Severe Thunderstorm Warning | LSX | 45 min | |
| May 7, 12:11 AM CDT | Severe Thunderstorm Warning | LSX | 64 min | |
| May 7, 12:19 AM CDT | Severe Thunderstorm Warning | LSX | 41 min | |
| May 7, 12:38 AM CDT | Severe Thunderstorm Warning | LSX | 22 min | |
| May 7, 12:53 AM CDT | Flash Flood Warning | LSX | Audrain, Boone, Callaway | 6 hr |
| May 7, 1:04 AM CDT | Severe Thunderstorm Warning | LSX | 41 min | |
| May 7, 1:47 AM CDT | Severe Thunderstorm Warning | LSX | 28 min | |
| May 7, 2:09 AM CDT | Flash Flood Warning | LSX | Lincoln, Montgomery | 5 hr |
| May 7, 2:09 AM CDT | Tornado Warning | LSX | Lincoln | 51 min |
| May 7, 2:23 AM CDT | Tornado Warning | LSX | Saint Charles | 52 min |
| May 7, 3:10 AM CDT | Severe Thunderstorm Warning | LSX | 60 min | |
| May 7, 3:11 AM CDT | Severe Thunderstorm Warning | LSX | 34 min | |
| May 7, 3:18 AM CDT | Severe Thunderstorm Warning | LSX | 27 min | |
| May 7, 3:27 AM CDT | Severe Thunderstorm Warning | LSX | 33 min | |
| May 7, 3:38 AM CDT | Severe Thunderstorm Warning | LSX | 52 min | |
| May 7, 3:46 AM CDT | Severe Thunderstorm Warning | LSX | 44 min | |
| May 7, 3:49 AM CDT | Severe Thunderstorm Warning | LSX | 41 min | |
| May 7, 3:58 AM CDT | Flash Flood Warning | LSX | Saint Charles, Warren | 6 hr |
| May 7, 4:02 AM CDT | Severe Thunderstorm Warning | LSX | 43 min |
Nearby
Tornado Warnings in Missouri, 2002Every tornado warning in 2002Tornadoes in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.